Alert archive / California / Red Flag Warnings in 2007

Red Flag Warning 14, NWS Reno, NV

July 16, 20077 counties in California; Washoe County, Nevada

NWS Reno, NV issued this red flag warning at Jul 16, 2007, 2:58 PM PDT for 7 counties in California; Washoe County, Nevada. It took effect at Jul 17, 2007, 7:02 AM PDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 16, 2007, 2:58 PM PDT (21:58 UTC)
In effect from
Jul 17, 2007, 7:02 AM PDT
Expired
Jul 17, 2007, 9:00 PM PDT
In force
14 hr
Issued by
NWS Reno, NV

Counties El Dorado County, CA, Lassen County, CA, Modoc County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Washoe County, NV

The radar

The Reno radar (KRGX), 95 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2007-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2007-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3078 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KREV 162158
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
258 PM PDT MON JUL 16 2007

NVZ450-171400-
/O.UPG.KREV.FW.A.0013.070717T2000Z-070718T0400Z/
/O.NEW.KREV.FW.W.0014.070717T2000Z-070718T0400Z/
/O.NEW.KREV.FW.A.0014.070718T2000Z-070719T0500Z/
WESTERN NEVADA SIERRA FRONT-
258 PM PDT MON JUL 16 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT TUESDAY 
IN THE SIERRA FRONT FOR GUSTY WINDS AND LOW HUMIDITY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT TUESDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING.

WINDS WILL INCREASE ACROSS THE AREA TUESDAY AFTERNOON AND EVENING
AHEAD OF A COLD FRONT. LIGHT WINDS IN THE MORNING WILL BECOME
SOUTHWEST TO WEST IN THE AFTERNOON WITH SPEEDS OF 15 TO 25 MPH
AND GUSTS TO 35 MPH LIKELY. IN ADDITION...RELATIVE HUMIDITY WILL DROP
TO NEAR 10 PERCENT IN THE AFTERNOON BEFORE RISING DURING THE
EVENING HOURS.

THE WINDS WILL INCREASE FURTHER ON WEDNESDAY AS THE COLD FRONT
NEARS...WITH GUSTS UP TO 40 MPH POSSIBLE DURING THE AFTERNOON AND
EVENING. SOME MOISTURE WILL MOVE INTO THE AREA ON WEDNESDAY WITH
HUMIDITIES IMPROVING SLIGHTLY. HOWEVER HUMIDITIES ARE STILL
EXPECTED TO REMAIN BELOW 15 PERCENT IN THE AFTERNOON AND EVENING.
THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL PRODUCE
ANOTHER CRITICAL FIRE WEATHER DAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

CAZ270-278-NVZ458-171400-
/O.UPG.KREV.FW.A.0013.070717T2000Z-070718T0400Z/
/O.NEW.KREV.FW.W.0014.070717T2000Z-070718T0400Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
NORTHERN WASHOE COUNTY-
258 PM PDT MON JUL 16 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT TUESDAY FOR 
PARTS OF NORTHEAST CALIFORNIA AND NORTHWEST NEVADA FOR 
GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

WINDS WILL INCREASE TUESDAY AFTERNOON AND EVENING AHEAD OF A COLD
FRONT...ESPECIALLY ACROSS THE DESERT AREAS OF NORTHEAST CALIFORNIA
AND NORTHWEST NEVADA. LIGHT WINDS IN THE MORNING WILL BECOME
SOUTHWEST TO WEST IN THE AFTERNOON WITH SPEEDS OF 15 TO 25 MPH AND
GUSTS TO 35 MPH LIKELY. IN ADDITION...RELATIVE HUMIDITY WILL DROP
TO NEAR 10 PERCENT IN THE AFTERNOON BEFORE RISING DURING THE
EVENING HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.

$$

CAZ271-171400-
/O.UPG.KREV.FW.A.0013.070717T2000Z-070718T0400Z/
/O.NEW.KREV.FW.W.0014.070717T2000Z-070718T0400Z/
WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA-
EASTERN NEVADA COUNTIES-
258 PM PDT MON JUL 16 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT TUESDAY 
FOR PARTS OF NORTHEAST CALIFORNIA INCLUDING THE LASSEN AND 
PLUMAS NATIONAL FORESTS EAST OF THE CREST FOR GUSTY WINDS 
AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

WINDS WILL INCREASE ACROSS FROM WESTERN LASSEN COUNTY SOUTH TO
EASTERN NEVADA COUNTY TUESDAY AFTERNOON AND EVENING AHEAD OF A
COLD FRONT. LIGHT WINDS IN THE MORNING WILL BECOME SOUTHWEST TO
WEST IN THE AFTERNOON WITH SPEEDS OF 10 TO 20 MPH AND GUSTS
AROUND 30 MPH LIKELY. IN ADDITION...RELATIVE HUMIDITY WILL DROP 
BELOW 15 PERCENT IN THE AFTERNOON BEFORE RISING DURING THE EVENING
HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.

$$

CAZ272-171400-
/O.NEW.KREV.FW.W.0014.070717T2000Z-070718T0400Z/
GREATER LAKE TAHOE AREA-
258 PM PDT MON JUL 16 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT TUESDAY FOR 
THE GREATER LAKE TAHOE AREA FOR GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT TUESDAY. 

WINDS WILL INCREASE IN THE TAHOE BASIN TUESDAY AFTERNOON AND
EVENING AHEAD OF A COLD FRONT...ESPECIALLY NORTH OF HIGHWAY 50.
LIGHT WINDS IN THE MORNING WILL BECOME SOUTHWEST TO WEST IN THE
AFTERNOON WITH SPEEDS OF 10 TO 20 MPH AND GUSTS AROUND 30 MPH
LIKELY. IN ADDITION...RELATIVE HUMIDITY WILL DROP BELOW 15
PERCENT IN THE AFTERNOON BEFORE RISING DURING THE EVENING HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.

$$

CAZ273-NVZ453-459-171400-
/O.NEW.KREV.FW.A.0014.070718T2000Z-070719T0500Z/
MONO-EASTERN ALPINE COUNTIES-WEST CENTRAL NEVADA BASIN AND RANGE-
MINERAL AND SOUTHERN LYON COUNTIES-
258 PM PDT MON JUL 16 2007

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR A PART OF THE EASTERN SIERRA AND WESTERN
NEVADA FOR GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. 

WINDS WILL INCREASE ON TUESDAY AHEAD OF A COLD FRONT WITH SPEEDS
OF 10 TO 20 MPH AND GUSTS 25 TO 30 MPH POSSIBLE...ESPECIALLY OVER
NORTHERN MONO COUNTY AND WESTERN CHURCHILL AND PERSHING COUNTIES.
THE WINDS WILL INCREASE FURTHER ON WEDNESDAY AS THE COLD FRONT
NEARS...WITH GUSTS UP TO 35 MPH POSSIBLE DURING THE AFTERNOON AND
EVENING. SOME MOISTURE WILL MOVE INTO THE AREA ON WEDNESDAY WITH
HUMIDITIES IMPROVING SLIGHTLY. HOWEVER HUMIDITIES ARE STILL
EXPECTED TO REMAIN BELOW 15 PERCENT IN THE AFTERNOON AND EVENING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$


HTTP://WEATHER.GOV/RENO/FIRE

BENINATO
3 follow-up statements
000 
WWUS85 KREV 171402
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
702 AM PDT TUE JUL 17 2007

CAZ273-NVZ459-180030-
/O.EXA.KREV.FW.W.0014.070717T2000Z-070718T0400Z/
/O.EXT.KREV.FW.A.0014.070718T1600Z-070719T0500Z/
MONO-EASTERN ALPINE COUNTIES-MINERAL AND SOUTHERN LYON COUNTIES-
702 AM PDT TUE JUL 17 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY...
...FIRE WEATHER WATCH NOW IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING. THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM
WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. 

SOUTHWEST WINDS WILL INCREASE TODAY AHEAD OF A COLD FRONT. SPEEDS
OF 15 TO 20 MPH AND GUSTS TO 35 MPH ARE EXPECTED OVER NORTHERN
MONO COUNTY NORTH OF MONO LAKE AND WESTERN MINERAL AND SOUTHERN
LYON COUNTIES. LIGHTER WINDS OF 10 TO 15 MPH WITH GUSTS AROUND 25
MPH WILL OCCUR OVER SOUTHERN MONO COUNTY AND EASTERN MINERAL
COUNTY. IN ADDITION...RELATIVE HUMIDITY WILL DROP TO NEAR 10
PERCENT THIS AFTERNOON CREATING HAZARDOUS FIRE WEATHER CONDITIONS.
WINDS WILL DIMINISH OVERNIGHT TO 5-10 MPH WITH GUSTS AROUND 20
MPH. 

THE WINDS WILL INCREASE FURTHER ON WEDNESDAY AS THE COLD
FRONT NEARS...WITH GUSTS OF 40 TO 45 MPH POSSIBLE FROM MID MORNING
THROUGH THE EVENING. SOME MOISTURE WILL MOVE INTO THE AREA LATE ON
WEDNESDAY WITH HUMIDITIES IMPROVING SLIGHTLY. HOWEVER MINIMUM
HUMIDITY IS STILL EXPECTED TO DROP BELOW 15 PERCENT DURING THE DAY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

NVZ450-180030-
/O.EXT.KREV.FW.A.0014.070718T1600Z-070719T0500Z/
/O.CON.KREV.FW.W.0014.070717T2000Z-070718T0400Z/
WESTERN NEVADA SIERRA FRONT-
702 AM PDT TUE JUL 17 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY...
...FIRE WEATHER WATCH NOW IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY...

THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT
FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE ACROSS THE AREA THIS AFTERNOON AND
EVENING AHEAD OF A COLD FRONT. LIGHT SOUTH WINDS IN THE MORNING WILL
BECOME SOUTHWEST IN THE AFTERNOON WITH SPEEDS OF 15 TO 25 MPH AND
GUSTS OF 35 TO 40 MPH EXPECTED. IN ADDITION...RELATIVE HUMIDITY
WILL DROP TO NEAR 15 PERCENT IN THE AFTERNOON BEFORE RISING DURING
THE EVENING HOURS.

TONIGHT...WINDS WILL GRADUALLY DIMINISH IN THE VALLEYS TO AROUND
10 MPH. HOWEVER...IN THE FOOTHILLS SOUTHWEST WINDS WILL CONTINUE
AT SPEEDS OF 10 TO 20 MPH WITH GUSTS OF 30 TO 40 MPH POSSIBLE ALL
NIGHT.

THE WINDS WILL INCREASE FURTHER ON WEDNESDAY AS THE COLD FRONT
NEARS...WITH GUSTS UP TO 40 MPH POSSIBLE FROM MID-MORNING THROUGH
EVENING IN THE VALLEYS. GUSTS OF 50 TO 55 MPH ARE POSSIBLE IN THE
FOOTHILLS OF RENO AND CARSON CITY. HUMIDITY IS STILL EXPECTED TO
DROP TO 15 TO 20 PERCENT IN THE AFTERNOON AND EVENING WITH THE
EXCESSIVE WINDS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

CAZ270-278-NVZ458-180030-
/O.CON.KREV.FW.W.0014.070717T2000Z-070718T0400Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
NORTHERN WASHOE COUNTY-
702 AM PDT TUE JUL 17 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING. 

WINDS WILL INCREASE THIS AFTERNOON AND EVENING AHEAD OF A COLD
FRONT...ESPECIALLY ACROSS THE DESERT AREAS OF NORTHEAST CALIFORNIA
AND NORTHWEST NEVADA. LIGHT WINDS IN THE MORNING WILL BECOME
SOUTHWEST IN THE AFTERNOON WITH SPEEDS OF 15 TO 25 MPH AND GUSTS
TO 35 MPH EXPECTED. IN ADDITION...RELATIVE HUMIDITY WILL DROP TO
10 TO 15 PERCENT IN THE AFTERNOON BEFORE RISING DURING THE EVENING
HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.

$$

CAZ271-272-180030-
/O.CON.KREV.FW.W.0014.070717T2000Z-070718T0400Z/
WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA-
EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA-
702 AM PDT TUE JUL 17 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE IN THE TAHOE BASIN NORTH THROUGH
WESTERN LASSEN COUNTY THIS AFTERNOON AND EVENING AHEAD OF A COLD
FRONT. LIGHT WINDS IN THE MORNING WILL BECOME SOUTHWEST IN THE
AFTERNOON WITH SPEEDS OF 10 TO 20 MPH AND GUSTS AROUND 30 MPH
EXPECTED. IN ADDITION...RELATIVE HUMIDITY WILL DROP TO 10 TO 20
PERCENT IN THE AFTERNOON BEFORE RISING DURING THE EVENING HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.

$$

NVZ453-180030-
/O.EXT.KREV.FW.A.0014.070718T1600Z-070719T0500Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
702 AM PDT TUE JUL 17 2007

...FIRE WEATHER WATCH NOW IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. 

WINDS WILL INCREASE TODAY AHEAD OF A COLD FRONT WITH SPEEDS OF 10
TO 20 MPH AND GUSTS 25 TO 30 MPH POSSIBLE...ESPECIALLY OVER
WESTERN CHURCHILL AND PERSHING COUNTIES. THE WINDS WILL INCREASE
FURTHER ON WEDNESDAY AS THE COLD FRONT NEARS...WITH GUSTS UP TO 40
MPH POSSIBLE FROM MID-MORNING THROUGH THE EVENING. IN
ADDITION...RELATIVE HUMIDITY WILL DROP TO NEAR 10 PERCENT BY NOON
WEDNESDAY BEFORE RISING DURING THE EVENING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$


HTTP://WEATHER.GOV/RENO/FIRE

JHW
000 
WWUS85 KREV 172206
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
306 PM PDT TUE JUL 17 2007

NVZ450-180400-
/O.UPG.KREV.FW.A.0014.070718T1600Z-070719T0500Z/
/O.NEW.KREV.FW.W.0015.070718T1600Z-070719T0500Z/
/O.CON.KREV.FW.W.0014.000000T0000Z-070718T0400Z/
WESTERN NEVADA SIERRA FRONT-
306 PM PDT TUE JUL 17 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING ACROSS THE SIERRA FRONT FOR GUSTY WINDS AND LOW HUMIDITY...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 10 PM PDT WEDNESDAY
ACROSS THE SIERRA FRONT FOR COLD FRONTAL PASSAGE AND STRONG WINDS...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 10 PM PDT WEDNESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
ALSO REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH WILL CONTINUE
THROUGH THIS EVENING WITH HUMIDITY LEVELS NEAR 15 PERCENT. WINDS
WILL GRADUALLY DIMINISH THIS EVENING IN THE VALLEYS TO AROUND 10
MPH. IN THE FOOTHILLS...WINDS WILL CONTINUE AT SPEEDS OF 10 TO 15
MPH WITH GUSTS 30 TO 35 MPH POSSIBLE ALL NIGHT. HOWEVER HUMIDITY
LEVELS ARE EXPECTED TO RISE TO AROUND 40 PERCENT.

THE WINDS WILL INCREASE FURTHER ON WEDNESDAY AS THE COLD FRONT
MOVES THROUGH THE AREA. GUSTS UP TO 40 MPH ARE LIKELY FROM MID
MORNING THROUGH THE EVENING WITH LOCALLY STRONGER GUSTS TO 55 MPH
POSSIBLE IN THE FOOTHILLS OF RENO AND CARSON CITY. WHILE HUMIDITY
LEVELS ARE EXPECTED TO ONLY DROP TO AROUND 20 PERCENT
WEDNESDAY...EXCESSIVE WIND WILL CREATE HAZARDOUS FIRE WEATHER
CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING OR EXPECTED TO OCCUR.

$$

CAZ273-NVZ459-180400-
/O.UPG.KREV.FW.A.0014.070718T1600Z-070719T0500Z/
/O.NEW.KREV.FW.W.0015.070718T1600Z-070719T0500Z/
/O.CON.KREV.FW.W.0014.000000T0000Z-070718T0400Z/
MONO-EASTERN ALPINE COUNTIES-MINERAL AND SOUTHERN LYON COUNTIES-
306 PM PDT TUE JUL 17 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR THE EASTERN SIERRA AND PARTS OF WESTERN NEVADA FOR 
GUSTY WINDS AND LOW HUMIDITY...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 10 PM PDT WEDNESDAY
FOR THE EASTERN SIERRA AND PARTS OF WESTERN NEVADA FOR STRONG WINDS 
AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 10 PM PDT WEDNESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
ALSO REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE
THROUGH THIS EVENING WITH HUMIDITY LEVELS NEAR 10 PERCENT. WINDS
WILL GRADUALLY DIMINISH IN THE VALLEYS TO AROUND 10 MPH.

THE WINDS WILL INCREASE FURTHER ON WEDNESDAY AS THE COLD FRONT
APPROACHES. WIND GUSTS OF 40 TO 45 MPH ARE LIKELY FROM MID MORNING
THROUGH THE EVENING. SOME MOISTURE WILL MOVE INTO THE AREA LATE
WEDNESDAY WITH HUMIDITIES IMPROVING SLIGHTLY. HOWEVER MINIMUM
HUMIDITY IS STILL EXPECTED TO DROP BELOW 15 PERCENT DURING THE
DAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING OR EXPECTED TO OCCUR.

$$

NVZ453-180400-
/O.UPG.KREV.FW.A.0014.070718T1600Z-070719T0500Z/
/O.NEW.KREV.FW.W.0015.070718T1600Z-070719T0500Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
306 PM PDT TUE JUL 17 2007

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 10 PM PDT WEDNESDAY
FOR THE NEVADA BASIN AND RANGE FOR GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 10 PM PDT WEDNESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

WINDS WILL INCREASE FURTHER ON WEDNESDAY AS A COLD FRONT APPROACHES
AND MOVES THROUGH THE AREA. WIND GUSTS UP TO 40 MPH AREA LIKELY
FROM MID MORNING THROUGH THE EVENING. IN ADDITION...RELATIVE
HUMIDITY WILL DROP TO NEAR 10 PERCENT WITH ONLY GRADUAL
IMPROVEMENT WEDNESDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR.

$$

CAZ270-278-NVZ458-180400-
/O.CON.KREV.FW.W.0014.000000T0000Z-070718T0400Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
NORTHERN WASHOE COUNTY-
306 PM PDT TUE JUL 17 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR PARTS OF NORTHEAST CALIFORNIA AND NORTHWEST NEVADA 
FOR GUSTY WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THROUGH
THIS EVENING. RELATIVE HUMIDITY WILL REMAIN AROUND 15 PERCENT AND
THEN GRADUALLY RISE DURING THE EVENING HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING.

$$

CAZ271-272-180400-
/O.CON.KREV.FW.W.0014.000000T0000Z-070718T0400Z/
WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA-
EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA-
306 PM PDT TUE JUL 17 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR PARTS OF NORTHEAST CALIFORNIA INCLUDING THE 
LASSEN AND PLUMAS NATIONAL FORESTS EAST OF THE CREST FOR 
GUSTY WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL PERSIST IN
THE TAHOE BASIN NORTHWARD THROUGH WESTERN LASSEN COUNTY EARLY THIS
EVENING. RELATIVE HUMIDITY WILL REMAIN IN THE 15 TO 20 PERCENT
RANGE WITH A GRADUAL RISE DURING THE EVENING HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING.

$$


HTTP://WEATHER.GOV/RENO/FIRE
000 
WWUS85 KREV 180352
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
852 PM PDT TUE JUL 17 2007

NVZ450-181400-
/O.EXP.KREV.FW.W.0014.000000T0000Z-070718T0400Z/
/O.CON.KREV.FW.W.0015.070718T1600Z-070719T0500Z/
WESTERN NEVADA SIERRA FRONT-
852 PM PDT TUE JUL 17 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM PDT
WEDNESDAY...
...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM PDT WEDNESDAY. 

WINDS WILL DIMINISH THIS EVENING IN THE VALLEYS TO AROUND 10 MPH.
IN THE FOOTHILLS...WINDS WILL CONTINUE AT SPEEDS OF 10 TO 15 MPH
WITH GUSTS 30 TO 35 MPH POSSIBLE ALL NIGHT. HUMIDITY LEVELS WILL
GRADUALLY RISE TO 30-40%. 

THE WINDS WILL INCREASE FURTHER ON WEDNESDAY AS A COLD FRONT
MOVES THROUGH THE AREA. GUSTS UP TO 40 MPH ARE LIKELY FROM MID
MORNING THROUGH THE EVENING WITH LOCALLY STRONGER GUSTS TO 55 MPH
POSSIBLE IN THE FOOTHILLS OF RENO AND CARSON CITY. A WIND SHIFT
FROM SOUTHWEST TO WEST WILL OCCUR AS THE COLD FRONT MOVES THROUGH
THE AREA DURING THE AFTERNOON. THE EXCESSIVE WIND WILL CREATE
EXTREMELY HAZARDOUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING.



$$

CAZ273-NVZ459-181400-
/O.EXP.KREV.FW.W.0014.000000T0000Z-070718T0400Z/
/O.CON.KREV.FW.W.0015.070718T1600Z-070719T0500Z/
MONO-EASTERN ALPINE COUNTIES-MINERAL AND SOUTHERN LYON COUNTIES-
852 PM PDT TUE JUL 17 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM PDT
WEDNESDAY...
...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM PDT WEDNESDAY. 

WINDS WILL INCREASE FURTHER ON WEDNESDAY AS A COLD FRONT
APPROACHES. WIND GUSTS OF 40 TO 45 MPH ARE LIKELY FROM MID MORNING
THROUGH THE EVENING AND RELATIVE HUMIDITIES WILL DROP BELOW 15
PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING OR WILL OCCUR.

$$

CAZ270-278-NVZ458-180500-
/O.EXP.KREV.FW.W.0014.000000T0000Z-070718T0400Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
NORTHERN WASHOE COUNTY-
852 PM PDT TUE JUL 17 2007

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. 

WINDS WILL CONTINUE TO DIMINISH OVERNIGHT AS RELATIVE HUMIDITIES
RISE. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.


$$

CAZ271-272-180500-
/O.EXP.KREV.FW.W.0014.000000T0000Z-070718T0400Z/
WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA-
EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA-
852 PM PDT TUE JUL 17 2007

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. 

WINDS WILL CONTINUE TO DIMINISH OVERNIGHT AS RELATIVE HUMIDITIES
RISE. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

NVZ453-181400-
/O.CON.KREV.FW.W.0015.070718T1600Z-070719T0500Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
852 PM PDT TUE JUL 17 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM PDT
WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM PDT
WEDNESDAY. 

WINDS WILL INCREASE FURTHER ON WEDNESDAY AS A COLD FRONT
APPROACHES AND MOVES THROUGH THE AREA. WIND GUSTS UP TO 40 MPH
ARE LIKELY FROM MID MORNING THROUGH THE EVENING. IN ADDITION...
RELATIVE HUMIDITIES WILL DROP TO NEAR 10 PERCENT WITH ONLY
GRADUAL IMPROVEMENT WEDNESDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.

$$


HTTP://WEATHER.GOV/RENO/FIRE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jul 16, 5:30 AM PDT, 9 hours 28 minutes earlier.

Area forecast discussion, Jul 16, 5:30 AM PDT, 9 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RENO NV
530 AM PDT MON JUL 16 2007

.UPDATE...
ABUNDANT MID-LEVEL MOISTURE ACROSS AREAS SOUTH AND EAST OF I-80 THIS
MORNING AND 12Z KREV RAOB SHOWS 0.7 PW. A DECENT LITTLE SHORT WAVE
IS ALSO NEARING POINT CONCEPTION WITH 50 KT JET STREAK ON SE SIDE.
UPPER LEVEL LAPSE RATES NOT THE GREATEST...BUT ENOUGH FOR THE
ISOLATED THUNDERSTORMS OCCURRING OVER CENTRAL NV. BEST LIFT FROM
SHORT WAVE AND JET WILL MOVE ACROSS THE AREA MID-MORNING THROUGH
EARLY AFTERNOON SO EXPECT TO SEE AT LEAST ISOLATED SHOWERS FROM MONO
COUNTY NORTH INTO PERSHING COUNTY IF NOT A THUNDERSTORM OR TWO
DURING THE MORNING HOURS. UPDATING TO ADD WEATHER MENTION TO THE
MORNING HOURS...AS SOME LIGHT SHOWERS PER KRGX ARE ALREADY
DEVELOPING FROM HAWTHORNE TO WINNEMUCCA. WALLMANN

&&

.PREV DISCUSSION...ISSUED AT 300 AM
SHORT TERM...
I UPPED POPS TODAY TO SCATTERED SOUTH AND EAST. I ALSO REMOVED
THUNDER WEDNESDAY AND WEDNESDAY NIGHT FOR W/NW AREAS AND PUSHED WX
MENTION FURTHER NORTH. OTHERWISE...COSMETIC CHANGES ONLY TO SHORT
TERM GRIDS. TEMPERATURES TO BE ABOVE NORMAL MONDAY...LESS SO
TUESDAY...AND ACTUALLY NEAR OR SLIGHTLY BELOW NORMAL BY WEDNESDAY
AS A TROUGH NEARS THE REGION.

UPPER DISTURBANCE RESPONSIBLE FOR CONTINUED ISOLATED LIGHT SHOWERS
OR VIRGA (WITH THUNDERSTORMS OVER EASTERN NEVADA) EARLY THIS MORNING
OVER PERSHING AND CHURCHILL COUNTIES SHOULD MOVE OUT EARLY THIS
MORNING...WITH RESIDUAL CLOUDINESS HANGING AROUND IN THE MORNING.
ANOTHER DISTURBANCE CURRENTLY OVER SOUTHERN CALIFORNIA IS DUE TO
MOVE OVER THE CWA THIS AFTERNOON AND EVENING. YESTERDAY...SHOWERS
AND THUNDERSTORMS WERE BORDERLINE SCATTERED IN AREAS OF MONO AND
MINERAL COUNTIES...SO THIS AFTERNOONS DISTURBANCE SHOULD SPARK OFF
A BIT MORE CONVECTION. THEREFORE...I UPPED POPS TO SCATTERED OVER
THE SOUTHERN PART OF THE CWA THIS AFTERNOON AND EVENING. AS WITH
THIS MORNING...A FEW SHOWERS MAY HANG AROUND AFTER MIDNIGHT OVER
EASTERN PERSHING AND CHURCHILL COUNTIES AS THE UPPER DISTURBANCE
MOVES THROUGH CENTRAL AND NORTHERN NEVADA.

TUESDAY...THE UPPER RIDGE BEGINS TO PUSH EAST OF THE REGION AS A
TROUGH OVER THE EASTERN PACIFIC MOVES CLOSER TO THE COAST. THE FLOW
SHOULD INCREASE ENOUGH TO PUSH OUT MOST INSTABILITY...BUT I LEFT THE
RUNNING GHOST POPS FOR EASTERN AREAS OF THE CWA WITH A MODEST 500 MB
RESPONSE AND A SMALL POCKET OF AROUND 30C HIGH LEVEL TOTAL TOTALS
SHOWING UP IN THE GFS.

WEDNESDAY...THE TROUGH IS PROGGED TO EDGE STILL CLOSER TO THE COAST
BUT START RUNNING OUT OF STEAM AS THE UPPER FLOW TURNS PARALLEL TO
THE THERMAL GRADIENT AND A JET MAX ROUNDS TO THE FRONT SIDE OF THE
TROUGH. AS THE THERMAL PACKING INCREASES WEDNESDAY AFTERNOON AND
EVENING WITH THE NEARING TROUGH...WINDS IN THE 500-300 MB LAYER ARE
PROGGED TO INCREASE TO 50-80 KTS. MODELS INDICATE SOME INCREASE IN
700 MB MOISTURE MOVING INTO LASSEN COUNTY SO I LEFT THE SLIGHT
CHANCE POPS FOR FAR NORTHERN AREAS. HOWEVER...I REMOVED THUNDER AS
THERE SHOULD BE WAY TOO MUCH SHEAR...NOT ENOUGH INSTABILITY...AND
LITTLE LOW LEVEL CONVERGENCE FOR THUNDERSTORMS. ONE THING IS FOR
SURE THOUGH...IT WILL BE RATHER BREEZY WITH THE INFLUX OF COOLER AIR
DEVELOPING A GOOD PRESSURE GRADIENT FROM CALIFORNIA TO CENTRAL
NEVADA. SNYDER

.LONG TERM...THURSDAY THROUGH SUNDAY...
MODELS IN GENERAL AGREEMENT THAT THE RIDGE OVER THE ROCKIES WILL
STRENGTHEN INTO THE WEEKEND...BUT CENTER LOCATION AND STRENGTH STILL
A BIT IFFY. GFS/EURO IN DECENT AGREEMENT WITH CENTER LOCATED OVER
THE NORTHERN ROCKIES WHILE CANADIAN PUTS THE CENTER OVER NEVADA. 00Z
GFS ENSEMBLE MEAN APPEARS TO BE A GOOD BLEND OF THE GFS/EURO IDEAS
AND WILL USE IT. VERY FEW CHANGES NEEDED AS TEMPS RISE INTO SAT/SUN.
HAVE ADJUSTED OVERNIGHT LOWS TO BETTER MATCH RIDGE CURRENTLY
OVERHEAD MINUS CLOUD COVER. WITH RIDGE AXIS SW TO NE...WILL BE HARD
INITIALLY TO GET ANY MOISTURE AROUND...BUT LATER IN THE WEEKEND
ENOUGH SHOULD SEEP IN TO PERMIT A FEW THUNDERSTORMS OVER
MONO-MINERAL COUNTIES. POTENTIAL BETTER CHANCE EARLY NEXT WEEK IF
GFS VERIFIES AS EURO HAS A BIT TOO MUCH SW FLOW. EITHER WAY...A
RETURN TO TEMPS 5-10 DEGREES ABOVE NORMAL A GOOD BET. WALLMANN
&&

.AVIATION...
ISOLATED TO SCATTERED TSRA SOUTH AND EAST OF A KBPT-KLOL LINE THIS
AFTERNOON AND EVENING...ENDING BY MIDNIGHT. OTHERWISE VFR WITH
TYPICAL AFTERNOON WEST TO SOUTHWEST WINDS INTO KRNO/KTRK/KTVL.
WALLMANN
&&

.FIRE WEATHER...
TYPICAL ZEPHYR CONDITIONS EXPECTED TODAY ALONG THE SIERRA FRONT WITH
THUNDERSTORMS SOUTH AND EAST OF A WALKER CA TO LOVELOCK NV LINE.
MOST OF THESE THUNDERSTORMS SHOULD BE WET AS PRECIPITABLE WATERS ARE
NEAR 3/4 INCH AND STORM MOTION WILL BE 10-15 KTS. MAIN CONCERN WILL
CONTINUE TO BE INCREASE IN WINDS TUE-WED. MOST AFFECTED AREAS WILL
BE NORTH OF I-80 TUES AND ALL AREAS WED. RH SHOULD BE LOW ENOUGH IN
MOST AREAS TO MEET CRITERIA TUE AND SOUTHERN AREAS WED. WILL PUT OUT
A WATCH FOR DESERT AREAS NORTH OF I-80 EXCEPT 453 FOR TUES AS GUSTS
WILL BE 30-40 MPH. WINDS ARE TYPICALLY A BIT LIGHTER IN 271...BUT
SOME OF THE MUCH LIGHTER WINDS ARE DUE TO SHELTERING ISSUES BY
TREES. MAY ISSUE A WATCH FOR THIS AREA TOO AFTER TAKING A CLOSER
LOOK. WALLMANN
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 7:06 AM PDTFire Weather WatchREVLassen, Modoc, Plumas, Sierra8 hr
Jul 16, 2:58 PM PDTFire Weather WatchREV24 hr
Jul 16, 3:45 PM PDTFlash Flood WarningREVMineral3 hr
Jul 16, 4:19 PM PDTSevere Thunderstorm WarningREVLyon41 min
Jul 16, 4:36 PM PDTSevere Thunderstorm WarningREVLyon, Mineral39 min
Jul 16, 4:47 PM PDTFlash Flood WarningREVLyon2 hr

Nearby

Red Flag Warnings in California, 2007Red Flag Warnings in Nevada, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.